Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 17, NWS Tallahassee, FL

January 31, 20095 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 31, 2009, 2:43 PM EST for 5 counties in Florida. It took effect at Feb 1, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2009, 2:43 PM EST (19:43 UTC)
In effect from
Feb 1, 2009, 12:00 PM EST
Expired
Feb 1, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 311943
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST SAT JAN 31 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
TODAY FOR ALL OF THE FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE
TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH
DISPERSION INDICES...

...A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY AFTERNOON FOR 
MADISON...TAYLOR...DIXIE...AND LAFAYETTE COUNTIES...AWAY FROM THE
COAST...DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...THE RED FLAG WARNING IS WELL ON TRACK ACROSS ALL OF 
THE FLORIDA BIG BEND AND PANHANDLE THIS AFTERNOON WITH RELATIVE
HUMIDITIES DROPPING WELL BELOW 35 PERCENT FOR SEVERAL HOURS. ON 
SUNDAY...RETURN FLOW FROM THE GULF OF MEXICO SHOULD LIMIT RED FLAG
CONDITIONS TO THE EXTREME SOUTHEAST BIG BEND...SO WE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR INTERIOR PORTIONS OF 
MADISON...TAYLOR...DIXIE...AND LAFAYETTE COUNTIES.


FLZ019-028-029-034-010100-
/O.UPG.KTAE.FW.A.0015.090201T1700Z-090201T2300Z/
/O.NEW.KTAE.FW.W.0017.090201T1800Z-090201T2200Z/
/O.CON.KTAE.FW.W.0016.000000T0000Z-090201T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
243 PM EST SAT JAN 31 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 5 PM EST
SUNDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>018-026-027-010000-
/O.CON.KTAE.FW.W.0016.000000T0000Z-090201T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
243 PM EST SAT JAN 31 2009 /143 PM CST SAT JAN 31 2009/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

17-GOULD
3 follow-up statements
000 
WWUS82 KTAE 010905
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST SUN FEB 1 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR THE FLORIDA EASTERN BIG BEND...AWAY FROM THE COAST...
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITIES AND HIGH DISPERSION
INDUCES...

.DISCUSSION...AHEAD OF THE NEXT FRONT FORECAST TO MOVE ACROSS 
MONDAY EVENING...HIGH PRESSURE WILL MOVE OFFSHORE WITH RETURN FLOW 
COMMENCING FROM THE GULF OF MEXICO. HOWEVER THE AIR MASS ACROSS 
THE EASTERN FLORIDA BIG BEND WILL REMAIN DRY ENOUGH...ESPECIALLY 
WHEN AIDED BY HIGH DISPERSION INDICES...TO GENERATE RED FLAG
CONDITIONS THIS AFTERNOON. AMPLE MOISTURE WILL SPREAD ACROSS THE
FORECAST AREA ON MONDAY NEGATING ANY CHANCE FOR ANOTHER RED FLAG
WARNING. IN THE WAKE OF THE FRONT...A COOLER AND MUCH DRIER
AIRMASS WILL BUILD IN. RED FLAG HUMIDITIES ARE LIKELY OVER
PORTIONS OF THE TRI-STATE AREA FOR THE REST OF THE WORK WEEK
BEGINNING ON TUESDAY.

FLZ018-012130-
/O.EXB.KTAE.FW.W.0017.090201T1700Z-090201T2300Z/
JEFFERSON-
405 AM EST SUN FEB 1 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ019-028-029-034-012130-
/O.EXT.KTAE.FW.W.0017.090201T1700Z-090201T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
405 AM EST SUN FEB 1 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON...

THE RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 011651 AAA
RFWTAE

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM EST SUN FEB 1 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON
FOR MADISON...LAFAYETTE....AND DIXIE COUNTIES...AWAY FROM THE COAST
...DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

...THE RED FLAG WARNING FOR JEFFERSON AND TAYLOR COUNTIES HAS BEEN
CANCELLED DUE TO HIGHER RELATIVE HUMIDITIES AND DISPERSIONS THAT
ARE NO LONGER EXPECTED TO REACH 75...

.DISCUSSION...DUE TO SLIGHTLY HIGHER RELATIVE HUMIDITIES AND LOWER
DISPERSION INDICES...THE RED FLAG WARNING HAS BEEN CANCELLED FOR
TAYLOR AND JEFFERSON COUNTIES. HOWEVER...4 HOUR DURATIONS OF SUB
35 PERCENT RELATIVE HUMIDITY ARE STILL POSSIBLE AWAY FROM THE
COAST OVER DIXIE...MADISON...AND LAFAYETTE COUNTIES...SO THE RED
FLAG WARNING WILL BE CONTINUED HERE FOR THIS AFTERNOON.


FLZ018-028-011800-
/O.CAN.KTAE.FW.W.0017.090201T1700Z-090201T2300Z/
JEFFERSON-TAYLOR-
1151 AM EST SUN FEB 1 2009

...THE RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING DUE TO SLIGHTLY HIGHER RELATIVE HUMIDITIES AND
DISPERSIONS THAT ARE NO LONGER EXPECTED TO REACH 75.

$$

FLZ019-029-034-012300-
/O.CON.KTAE.FW.W.0017.090201T1700Z-090201T2300Z/
MADISON-LAFAYETTE-DIXIE-
1151 AM EST SUN FEB 1 2009

...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
000 
WWUS82 KTAE 012056
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EST SUN FEB 1 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR MADISON...LAFAYETTE....AND DIXIE COUNTIES...AWAY
FROM THE COAST...DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITIES...

...THE RED FLAG WARNING FOR JEFFERSON AND TAYLOR COUNTIES HAS
BEEN CANCELLED THIS AFTERNOON DUE TO HIGHER RELATIVE HUMIDITIES
AND DISPERSIONS THAT ARE NO LONGER EXPECTED TO REACH 75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR ALL OF THE FLORIDA
BIG BEND AND PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS GREATER THAN 75...

.DISCUSSION...DUE TO SLIGHTLY HIGHER RELATIVE HUMIDITIES AND
LOWER DISPERSION INDICES...THE RED FLAG WARNING HAS BEEN
CANCELLED FOR TAYLOR AND JEFFERSON COUNTIES. HOWEVER...4 HOUR
DURATIONS OF SUB 35 PERCENT RELATIVE HUMIDITY ARE STILL POSSIBLE
AWAY FROM THE COAST OVER DIXIE...MADISON...AND LAFAYETTE
COUNTIES...SO THE RED FLAG WARNING WILL BE CONTINUED HERE FOR
THIS AFTERNOON. RELATIVE HUMIDITIES WILL BE HIGH ON MONDAY WITH 
THE INCREASING RAIN CHANCES...BUT MUCH LOWER RELATIVE HUMIDITIES
ON TUESDAY WILL NECESSITATE A FIRE WEATHER WATCH AS COOLER AND MUCH
DRIER AIR BUILDS IN FROM THE NORTHWEST.

FLZ019-029-034-020000-
/O.NEW.KTAE.FW.A.0016.090203T1700Z-090203T2300Z/
/O.CON.KTAE.FW.W.0017.000000T0000Z-090201T2300Z/
MADISON-LAFAYETTE-DIXIE-
356 PM EST SUN FEB 1 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

...A FIRE WEATHER WATCH IS NOW IN EFFECT TUESDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007>018-026>028-020000-
/O.NEW.KTAE.FW.A.0016.090203T1700Z-090203T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
TAYLOR-
356 PM EST SUN FEB 1 2009 /256 PM CST SUN FEB 1 2009/

...A FIRE WEATHER WATCH IS NOW IN EFFECT TUESDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 31, 10:10 AM EST, 4 hours 33 minutes earlier.

Area forecast discussion, Jan 31, 10:10 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EST SAT JAN 31 2009

.SYNOPSIS...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A RAPIDLY EVOLVING UPPER
LEVEL PATTERN ACROSS THE CONUS. MAIN FEATURES OF INTEREST INCLUDE
THE LARGE LONGWAVE TROUGH CURRENTLY EXITING THE EASTERN SEABOARD AND
GATHERING ENERGY OVER SOUTH-CENTRAL CANADA/UPPER PLAINS STATE. THIS
UPSTREAM SYSTEM WILL BE EVOLVING INTO THE NEXT DOMINANT EASTERN
TROUGH DURING THE NEXT 48 HOURS AS SEVERAL PIECES OF SHORTWAVE
ENERGY CONSOLIDATE AND AMPLIFY ALL THE WAY TO THE NORTHERN GULF
COAST. CLOSER TO HOME...MID-LEVEL LONGWAVE TROUGH AXIS AND
ASSOCIATED COLD POOL ARE RAPIDLY EXITING TO OUR EAST THIS MORNING
WITH RISING HEIGHTS AND A MODIFYING AIRMASS. MID-LEVEL FLOW WILL GO
NEAR ZONAL BY THIS EVENING OVER THE NORTHEAST GULF AS WE WAIT FOR
THE PATTERN TO AMPLIFY AGAIN LATER SUNDAY INTO MONDAY.

AT THE SURFACE...HIGH PRESSURE HAS BUILT OVER THE FORECAST AREA
PROVIDING DRY AND FAIR CONDITIONS FOR THE START OF THE WEEKEND.
NOT A CLOUD TO BE FOUND ON MORNING VISIBLE SAT IMAGERY.

12Z KTLH SOUNDING STILL SHOWING A VERY DRY ATMOSPHERIC COLUMN WITH A
PW VALUE OF 0.19. DEWPOINT DEPRESSION ABOVE 850MB ARE VERY LARGE
THIS MORNING...SO IT IS GOING TO TAKE CONSIDERABLE MOISTENING BEFORE
WE SEE A RETURN OF ANY SIGNIFICANT CLOUD COVER.

&&

.UPDATE (TODAY AND TONIGHT)...
TEMPS BEGINNING TO WARM FROM THE EARLY MORNING LOWS IN THE MIDDLE
20S TO LOWER 30S AND SHOULD TOP OUT IN THE UPPER 50S/LOWER 60S THIS
AFTERNOON. SUNNY TO MOSTLY SUNNY SKIES WILL BE THE RULE THROUGH THE
REST OF THE DAYLIGHT HOURS WITH LIGHT WINDS.

HIGH PRESSURE STILL IN THE VICINITY THROUGH THE OVERNIGHT BUT WILL
BE WATCHING THE HIGH CENTER SLIP JUST TO OUR EAST OVER THE
NORTH-CENTRAL FL PENINSULA AFTER MIDNIGHT. THIS SETUP IS STILL GOOD
FOR RADIATIONAL COOLING OVER THE EASTERN HALF OF THE FORECAST
AREA...AND ESPECIALLY THE FLORIDA BIG BEND ZONES. FURTHER WEST INTO
THE PANHANDLE AND SOUTHEAST ALABAMA A SLOW BEGINNING TO SOUTHERLY
RETURN FLOW SHOULD HELP KEEP TEMPERATURES A BIT WARMER. EVEN STILL
THE NORMALLY COLDER INLAND LOCATIONS WEST OF THE APALACHICOLA RIVER
MAY STILL SLIP TO OR JUST BELOW FREEZING FOR A SHORT TIME. A MORE
WIDESPREAD LIGHT FREEZE IS ANTICIPATED ACROSS SOUTHWEST/
SOUTH-CENTRAL GA AND THE FLORIDA BIG BEND (AWAY FROM THE COAST).
NORMALLY COLDER LOCATIONS WITHIN THESE ZONES ARE FORECAST TO ONCE
AGAIN SEE UPPER 20S BY DAWN SUNDAY MORNING...ESPECIALLY FROM NEAR
THE KTLH AIRPORT EASTWARD TOWARD THE SUWANNEE RIVER VALLEY. SANDIER
SOILS WITHIN THIS SWATH WILL AID THE RADIATIONAL COOLING PROCESS.
WITH SLIGHTLY HIGHER MOISTURE LEVELS IN PLACE BY TONIGHT...THOSE
AREA THAT DO REACH THE UPPER 20S AND LOWER 30S ARE LIKELY TO SEE
WIDESPREAD FROST COVERAGE.

&&

.MARINE...
SURFACE HIGH PRESSURE NEARLY CENTERED OVER THE FORECAST WATERS INTO
THE AFTERNOON HOURS. WINDS ARE BEGINNING TO RESPOND AND ARE BECOMING
LIGHT THIS MORNING. STILL EXPECTING TO SEE FLOW BECOME ALMOST LIGHT
AND VARIABLE DURING THE AFTERRE
ALSO SHOWING A DECREASING TREND AND WILL BE SUBSIDING FROM 2 TO 4
FEET THIS MORNING TO 1 TO 2 FEET BY LATER THIS AFTERNOON AND
INTO THE OVERNIGHT.

&&

.AVIATION...
NEARLY UNLIMITED VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD
WITH LIGHT SFC WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  62  30  64  43  61 /   0   0   0  20  60
PANAMA CITY  61  41  65  49  61 /   0   0  05  50  60
DOTHAN       61  35  66  45  58 /   0   0  05  30  50
ALBANY       58  31  65  43  58 /   0   0   0  20  50
VALDOSTA     60  29  64  43  58 /   0   0   0  20  60
CROSS CITY   62  28  66  43  63 /   0   0   0  20  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7
     PM EST /6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     DIXIE...LAFAYETTE...MADISON...TAYLOR.

GM...NONE.

&&

SYNOPSIS/UPDATE/MARINE...MROCZKA
AVIATION...GOULD
Hazardous weather outlook, Jan 31, 5:11 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST SAT JAN 31 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
511 AM EST SAT JAN 31 2009 /411 AM CST SAT JAN 31 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER A COLD START ACROSS THE REGION WITH TEMPERATURES BELOW
FREEZING...SUNNY SKIES WILL HELP TEMPERATURES WARM INTO THE UPPER
50S AND LOWER 60S ACROSS THE REGION THIS AFTERNOON. A DRY AIRMASS
WILL REMAIN IN PLACE ACROSS THE REGION AND RESULT IN LOW RELATIVE
HUMIDITIES IN THE AFTERNOON. THESE LOW RELATIVE HUMIDITY VALUES
WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP.

A RIDGE OF HIGH PRESSURE VERY CLOSE TO THE REGION WILL ONCE AGAIN
CREATE CALM WINDS TONIGHT THAT WILL ALLOW TEMPERATURES TO DROP
QUICKLY UNDER CLEAR SKIES. THE BEST CHANCE FOR ANOTHER NIGHT OF
FREEZING TEMPERATURES WILL BE ACROSS THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA WHERE LOW TEMPERATURES IN THE UPPER 20S WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A BRIEF WARM UP WILL OCCUR ON SUNDAY BEFORE AN AREA OF LOW
PRESSURE APPROACHES FROM THE WEST. THERE IS STILL SOME UNCERTAINTY
WITH REGARD TO THE STRENGTH AND TRACK OF THIS LOW PRESSURE
SYSTEM. HOWEVER...CONFIDENCE IS INCREASING THAT THIS AREA OF LOW
PRESSURE WILL TRACK SOUTH OF THE REGION. THIS WOULD PLACE THE
HEAVIEST RAINFALL ACROSS THE SOUTHEAST FLORIDA BIG BEND ON MONDAY
AFTERNOON AND GREATLY REDUCE THE CHANCE OF ANY THUNDERSTORMS.

A VERY COLD AIRMASS WILL MOVE IN BEHIND THIS SYSTEM BY TUESDAY
AFTERNOON. THE POTENTIAL EXISTS FOR A HARD FREEZE TUESDAY NIGHT
AS TEMPERATURES DROP INTO THE LOWER 20S INLAND AND UPPER 20S AT
THE COAST. ANOTHER HARD FREEZE IS POSSIBLE WEDNESDAY NIGHT BEFORE
A WARMING TREND BEGINS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:53 AM ESTFire Weather WatchTAEDixie, Lafayette, Madison, Taylor10 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.